Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The three-dimensional stress intensity factor due to the motion of a load on the faces of a crack


Author: Jean-Claude Ramirez
Journal: Quart. Appl. Math. 45 (1987), 361-375
DOI: https://doi.org/10.1090/qam/99610
MathSciNet review: QAM99610
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: The dynamic stress intensity factor history for a half plane crack in an otherwise unbounded elastic body, with the crack faces subjected to a traction distribution consisting of a pair of point loads that move in a direction perpendicular to the crack edge, is considered. The exact expression for the mode I stress intensity factor as a function of time for any point along the crack edge is obtained by extending a procedure recently introduced by Freund [1]. The method of solution is based on integral transform methods and the theory of analytic functions of a complex variable. Some features of the solution are discussed and graphical results for various point load speeds are presented.


References [Enhancements On Off] (What's this?)

  • [1] L. B. Freund, The stress intensity factor history due to three dimensional transient loading of the faces of a crack, J. Mech. Phys. Solids 35, 61-72 (1987)
  • [2] Dang Dinh Ang, Elastic waves generated by a force moving along a crack, J. Math. and Phys. 38 (1959/1960), 246–256. MR 0112396
  • [3] D. C. Gakenheimer and J. Miklowitz, Transient excitation of an elastic half space by a point load traveling on the surface, J. Appl. Mech. 3, 505-515 (1969)
  • [4] E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1996. An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions; Reprint of the fourth (1927) edition. MR 1424469
  • [5] J. D. Achenbach, Wave propagation in elastic solids, North-Holland, Amsterdam, 1973
  • [6] B. Noble, Methods based on the Wiener-Hopf technique for the solution of partial differential equations, International Series of Monographs on Pure and Applied Mathematics. Vol. 7, Pergamon Press, New York-London-Paris-Los Angeles, 1958. MR 0102719


Additional Information

DOI: https://doi.org/10.1090/qam/99610
Article copyright: © Copyright 1987 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website